A one-sided Vysochanskii-Petunin inequality with financial applications

Mathieu Mercadier, Frank Strobel

Research output: Contribution to journalArticlepeer-review

Abstract

We derive a one-sided Vysochanskii-Petunin inequality, providing probability bounds for random variables analogous to those given by Cantelli's inequality under the additional assumption of unimodality, potentially relevant for applied statistical practice across a wide range of disciplines. As a possible application of this inequality in a financial context, we examine refined bounds for the individual risk measure of Value-at-Risk, providing a potentially useful alternative benchmark with interesting regulatory implications for the Basel multiplier.
Original languageEnglish
Pages (from-to)374-377
JournalEuropean Journal of Operational Research
Volume295
Issue number1
Early online date24 Feb 2021
DOIs
Publication statusPublished - 16 Nov 2021

Keywords

  • Risk analysis
  • Risk management
  • Finance
  • OR in banking

ASJC Scopus subject areas

  • Information Systems and Management
  • Computer Science(all)
  • Modelling and Simulation
  • Management Science and Operations Research

Fingerprint

Dive into the research topics of 'A one-sided Vysochanskii-Petunin inequality with financial applications'. Together they form a unique fingerprint.

Cite this